MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO

HALYARD - IRVINE ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO
Model Number CB005
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 13-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not received for evaluation.
 
Event or Problem Description
Fill volume: 550 ml, flow rate: 4 ml/hr, procedure: rotator cuff, cathplace: unknown.It was reported by the patient's wife that the button on an elastomeric pump did not pop back up after 30 minutes during use the morning after surgery.The patient used a butter knife to get the button back to the top position.He was advised to clamp the tubing and contact the anesthesiologist.The patient's pain was noted to be a 2/10, with no ringing in the ears or metallic taste experienced.Additional information received on 29-jun-2017 from the patient's wife stated the surgery was on (b)(6) 2017 and the pump was working fine.The next day, the patient found that the bolus button was stuck.He tried to use the knife to open it, and continued to use it.The following day, the patient felt that the pump was not working because he was experiencing a lot of pain.In addition, the patient also found that his shirt was soaked and saw the blue tip of the catheter was exposed from the neck.Movement post-op was kept at a minimum.No further details available.
 
Additional Manufacturer Narrative
All information reasonably known as of 13-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Cathplace: neck.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6712275
Report Number2026095-2017-00135
Device Sequence Number11084243
Product Code MEB
UDI-Device Identifier30680651134739
UDI-Public30680651134739
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/13/2019
Device Model NumberCB005
Device Catalogue Number101347305
Device Lot Number0202667464
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/13/2017
Patient Sequence Number1
Patient Age58 YR